April 23, 2012 at 2:57 pm #90699
AnonymousInactiveApril 23, 2012 at 2:57 pmPost count: 14413
Hi everyone, I am happy to join your group! I am a 35 year old woman with 2 small boys and a single mom. I Went on Concerta to change my life, and it has definatly helped me. I feel like previously my brain working like a record on high speed (remeber records?) I couldnt process information and I could not filter what came out of my mouth. I started on 27 and then when to 36mg, and had zero side effects and easy transition. I have been on it for 8 months. I do have some questions and I am wondering if someone can assist because I am a little alarmed. In march I stoped taking my pills, just thought I would be ok and for whatever reason decided not to take them. I have a excellent tolerance for not becoming addicted to anything. During the time off, my ADD did not reside, however I developed depression and stared having panic attacks so I went back on the 36mg. For the first week I was on them I had sideeffects simular to “low iron feeling”, after a week it resided, however for the last 3 weeks (including the last week I was not taking concerta) I started to get internal shaking feeling (as if I had 10 cups of coffee, or was sick with the chills) the other symptoms is my hands are shaking, and at night I wake out of my sleep from the shaking, also I am feeling weakness in my muscles. The depression and panic attacks have now stopped. I got blood work done, because the Dr. suspected a thyroid problem, but they never called to say there was anything wrong with my blood work. I was thinking about going back down to the 27mg. I wanted to ask you if anyone has had anysyptoms of shakiness or internal shakiness, panic attacks, muscle weakness… if so did it subside, or did you have to do anything.. I would appriciate any help that you can provide. ThanksREPORT ABUSEJune 7, 2012 at 6:43 pm #114083
AnonymousInactiveJune 7, 2012 at 6:43 pmPost count: 14413
I would get that feeling when I was at 36 so I went back down to 27 and have been fine, the feeling I got was as if I hadn’t eaten in a long time and had the shakes and irritable. I knew it was the dose partially because if I would eat a big meal, afterwards the shaky hungry feeling would still be present, hope that helps a bitREPORT ABUSEJune 7, 2012 at 9:42 pm #114084
ScattybirdParticipantJune 7, 2012 at 9:42 pmPost count: 1096
Hi mellowmama – welcome to the forum. Sorry it has taken a month for us to spot your post – they disappear quickly these days – but I am glad it was spotted by DYLMITCH.
I don’t take Concerta, but I do take Ritalin and both are methylphenidate albeit different formulations.
I have found that if I have a meds break and then take the maximum dose after that, I get more side effects than if I ease up from a lower dose – at least for a few days.
Hopefully other Concerta users will share their experiences as well as DYLMITCH.
In the UK when we have blood work done we have to ‘phone the doctor for the results – they don’t contact us unless it’s a real emergency. At least that’s my experience. If you continued to feel strange, I hope you went back to your GP?
With the meds though, less is sometimes more.
Keep us updated.REPORT ABUSEJune 9, 2012 at 6:46 am #114085
AnonymousInactiveJune 9, 2012 at 6:46 amPost count: 14413
I also take Concerta XL at the maximum dose.
I find that for the first two hours after taking it, my stomach has ” butterfly’s”, my mouth is dry and I feel quite skittish.
The drug works by releasing 22% within the first half hour or so and the rest over the day.
It “could ” be perhaps your metabolism is working at a higher gear, so an increase in slow release carbs ( pasta etc ) may help. Stay hydrated, eat well and often,
Are you a smoker? Do you drink alcohol?
Both are stimulants so should be avoided if possible.
I suspect the weakness in your muscles is similar to the feeling you get after a ” fight or flight” release of adrenalin.
If so perhaps you can try to just sit and close your eyes for 10 minutes when you feel like this, and work on relaxing your muscles. If they are constantly tense, at some point they will get tired and shake.
Lastly try to slow your pace down a touch. If you normally run on 100%, bring it down to 80 or even 70… Take time to take your time ( hope that last part makes sense ).
Just a few random things that may help you ( or may not ). Post back and let us know how you are getting on…
Pete xREPORT ABUSEJune 9, 2012 at 12:56 pm #114086